Hail, Jenkins
- When
- May 1, 2:09 PM EST
- Where
- Jenkins County, Millen
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.800, -81.933
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 1, 1:50 PM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 250 PM EDT THU MAY 1 2003 PUBLIC...WEAK LOW OFF THE NORTHEAST COAST OF FLORIDA WILL REMAIN FAR OFFSHORE AS IT MOVES NORTHEAST TONIGHT. WILL GO WITH LIKELY POPS FOR GEORGIA ZONES WHERE WIDESPREAD CONVECTION IS NOW OCCURRING WITH CHANCE POPS IN SOUTH CAROLILNA. CONVECTION WILL SLOWLY DIE OFF THIS EVENING WITH LOSS OF DAYTIME HEATING. LOW PRESSURE WILL PASS TO THE SOUTHEAST OVERNIGHT. SKIES WILL BECOME PARTLY CLOUDY LATE AS SYSTEM PULLS AWAY. WARM TEMPS IN STORE FOR FRIDAY WITH WEST TO SOUTHWEST WINDS AND LOTS OF SUNSHINE. FWC HIGHS SEEM A TAD TOO WARM...WILL GO WITH A BLEND OF GFS/ETA MOS. FRIDAY NIGHT A FRONT DROPS SOUTHEAST INTO THE FORECAST AREA. SOME WEAK UPPER LEVEL ENERGY PASSES THROUGH ALONG WITH SOME WEAK LIFT AND CONVERGENCE. MODELS HAVE SLIGHT CHANCE POPS AND THIS SEEMS REASONABLE. FRONT WILL MOVE OFF THE COAST SATURDAY MORNING. TIME SECTIONS SHOW LOWER LEVELS DRYING OUT SO WILL KEEP THE DAY DRY. CLEAR SKIES FOR SATURDAY NIGHT AS DRY AIRMASS WORKS IN. NARROW SURFACE RIDGE ACROSS THE AREA ON SUNDAY SO A MOSTLY SUNNY DAY IN STORE. UPPER LEVEL MOISTURE BEGINS TO WORK INTO SURFACE/UPPER RIDGE SUNDAY NIGHT SO WILL WORD FORECAST AS INCREASING CLOUDS. ON MONDAY RIDGE AXIS MOVES OFFSHORE. PRECIP WILL REMAIN TO THE NORTHWEST DURING THE DAY SO WILL HAVE JUST MOSTLY CLOUDY. CHANCE POPS ON TUESDAY STILL LOOK GOOD AS FRONT SINKS IN. WILL KEEP CHANCE POPS GOING INTO WEDNESDAY AND THURSDAY AS FRONT WILL HAVE LITTLE PUSH BEHIND IT...DEEP MOISTURE LINGERS AND UPPER LEVEL DISTURBANCES MOVE ALONG THE FRONT. MARINE...SFC LOW DVLPG OFF THE NE FL COAST WL MOVE NE TNGT... REMAINING OVR THE OFFSHORE WTRS. THE GRADIENT IS BEGINNING TO PINCH ALONG THE SC COAST THIS AFTN AND XPCT A SOLID 15 KT BY LTR THIS EVNG AS THE LOW DRAWS CLOSER. XPCT SEAS TO BUILD INTO THE 4-6 RANGE FOR ALL OF THE SC WTRS AND THE GA OFFSHORE WTRS LTR TNGT AS THE SFC LOW PASSES BY AND THE LOW-LVL FLOW BECOMES NE. SEA WL SUBSIDE QUICKLY ERLY FRI AS THE FLOW BECOMES OFFSHORE. THE NXT FNT WL MOVE THROUGH THE WTRS ON ERLY SUN AND BECOME STNRY NR THE ALTAMAHA RVR DURING THE DAY. THE FNT WL LIFT BACK TO THE N MON IN RESPONSE TO DEEPENING LOW PRES OVR THE CNTRL PLAINS. WNDS RECOVER TO THE SW FOR TUE HOLDING JUST BLO 20 KT. .CHS... GA...SMALL CRAFT ADVISORY AMZ374. SC...SMALL CRAFT ADVISORY AMZ350-352. HSA/ST
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 500 AM EDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE LOWER SANTEE RIVER AT JAMESTOWN. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .RIVER FLOODING...RIVER FLOODING WILL CONTINUE ON THE LOWER SANTEE RIVER AT JAMESTOWN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
The Charleston,SC radar (KCLX), 85 km away, was scanning. The volume nearest the first event began at 19:10 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Several trees were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361720, 5361721, 5361722.